This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
Posted by Jeneane on June 21, 1999 at 23:09:30
Hi, no stranger to antidepressants myself (from Deseryl to Prosac to Paxil to Zoloft to Celexa), I am posting this for my sister. She is 45 yrs old and is on 50 mg Zoloft a day and has been taking it for a couple of years now. She suddenly has unexplained edema and swelling of her fingers, toes, and mid-section (pelvic area). She's had a CT scan of the pelvis and abdomen (negative) and pregnancy has been ruled out as well--everything tests out fine. She has thyroid disease, for which she is on Synthroid, and depression (hence the zoloft). Has anyone ever had symptoms of edema or swelling with extended use of Zoloft or ever heard of this type of event? It is making her even more depressed, and I thought it would be prudent to take a look at her meds since the tests aren't showing any irregularities. Thank you in advance! Jeneane
Posted by HFHS JM-MD on June 24, 1999 at 11:06:53
You relate that your sister has been taking Zoloft for several years and
has suddenly developed 'unexplained edema'. According to the Physician Desk
Reference there has been infrequent (>1000) generalized edema reported. It is
not quite clear that the pattern of edema you are describing is generalized
and it would be unlikely that the edema is secondary to Zoloft after taking it
without problems for an extended period of time. It is more likely that this
is related to some medical condition. I am not aware of any other evidence to
suggest to suggest a similar relationship between Zoloft and edema.
Keywords: Zoloft, edema
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.